MAUDE Adverse Event Report: APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM

APIFIX LTD. MID-C 105; POSTERIOR RATCHETING ROD SYSTEM
Model Number MID-C 105
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Physical Asymmetry (4573)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2024 apifix was notified that patient (b)(6) (pas (b)(6) who was a patient in dayton is planned to be converted to fusion in another facility (north carolina) by another physician.
 
Additional Manufacturer Narrative
Production process analysis: a review of the device history record confirmed that the device was manufactured and tested according to relevant procedures, and shipped according to manufacturer's specifications.User (surgeon and patient) information analysis: on (b)(6) 2024 apifix was notified that patient (b)(6) (pas (b)(6) who was a patient in dayton is planned to be converted to fusion in another facility (north carolina) by another physician.On (b)(6) 2024 additional information was received.According to the reporter, "the patient's kyphosis has gotten so bad.In addition, the patient's curves are still progressing to about 50°.It is unsure at this time when the patient is having the fusion." reoperation events are a known risk that was assessed and recorded by the product risk management file.The risk of curve progression has been assessed and found to be acceptable.The current rate for all relevant criteria (curve progression, insufficient curve correction, imbalance) is in line with the rate reported in the literature for this type of complication as described in the company's cer (clinical evaluation report).The risk has been quantified, characterized, and documented as acceptable within a full risk assessment the explanted device is expected to be returned to the manufacturer and will be evaluated; upon its completion, once new information comes to light, then a supplemental medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device was returned to manufacturer for analysis.Engineering analysis: the explanted device was returned to manufacturer, and was subjected to cleaning, steam sterilizing, and then went under engineering evaluation.The device was fractured in the pole component around the mid-point of the pole.Post-fracture, the device remained implanted as the fractured side of the pole showed signs of wear.The fracture plane was worn not in a completely smooth form, in the center of the fracture the plane was shiny and smooth, and the edges were uneven with ridges thus fracture mode is not able to be identified.The extender was removed, and the spherical rings were inspected for wear.Scratches were observed on the spherical ring and spherical ring housing of the pole.No wear was visibly observed on the spherical ring of the base.During the inspection, inside the apifix screw is the tip of lp nut leader tool, apparently during the removal, the tool broke.Curve progression can result from several reasons, such as device misplacement, operating on patients out of the approved indication, implant size selection, extender misalignment, screw misplacement /migration, screw pull-out, implant breakage, infection, ratchet malfunction, and in some cases for no apparent reason.The progression can be either or both of the primary or secondary curve and may also be reported together with pain and or spine imbalance.Cause for the secondary curve progression could not be determined.

Brand Name
MID-C 105
Common Device Name
POSTERIOR RATCHETING ROD SYSTEM
Manufacturer (Section D)
APIFIX LTD.
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692 07
IS  2069207
Manufacturer (Section G)
APIFIX LTD.
1 hacarmel street
kochav yokneam bldg
yokneam elit, 20692 07
IS   2069207
Manufacturer Contact
alan vaisman
1 hacarmel st.
kochav yokneam bldg
yokneam ellit, 20692-07
IS   2069207
MDR Report Key18638599
Report Number3013461531-2024-00001
Device Sequence Number7731817
Product Code QGP
UDI-Device Identifier07290018128022
UDI-Public07290018128022
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
H170001
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMID-C 105
Device Catalogue NumberMUS-105-040
Device Lot NumberAF-07-039-20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age15 YR
Patient SexMale